The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

update to my update about Dad

Forums General Melanoma Community update to my update about Dad

  • Post
    snow white
    Participant

      so I was out of town with my husband on business all last week.  Dad was due to have infusion on Tuesday.  I was told that all was well, it turns out that they did not want me to worry while I was away.  The infusion did not happen on Tuesday, his liver enzymes were to elevated.  He started on steroids and will hopefully get his 3rd infusion the middle of April, which pushes his final infusion to some time in May, he is not a happy camper about this.  From my reading on this board, I know from Deb and others that this is a common occurrence, so I am not to worried.  That is about it for now.  I hope you are all doing well today!

      xo Jen

    Viewing 0 reply threads
    • Replies
        debwray
        Participant

          Hi Jen,

          Yes.. One of the common side effects but if you find the right bit on Celeste s blog .. Stopping treatment with combo early due to side effects does not mean the benefits of treatment are stopped…many  are responders in spite of treatment delays, steroids and even treatment being stopped due to the side effects. So hang on in there and see how things turn out.. It maybe thasthast he goes from here to nivo only.. But if IPI had his immune system running hot already..so that he was attacking his liver.. That is hot enough for now and he will have to be a bit patient. Sounds like he is more his normal self now rather than how he sounded at Christmas time.

          Hope all goes well with the treatment.. Am sure he is in good hands.. Just a warning though.- he might get the liver numbers under control and weaned off steroids but sometimes they rebound and go up again unexpectedly,-not something you want but it scan happen this way which is why the docs usually taper the steroids over a month in the hope of avoiding this. It is all different for each patient. Am sure the docs will have him back on the meds as soon as they think it is safe for his liver .

          Thinking of you and your family

          Deb

          Xx

      Viewing 0 reply threads
      • You must be logged in to reply to this topic.
      About the MRF Patient Forum

      The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

      The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.